MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 45

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 45
Model Number 470298-14
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the stapler 45 involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed and replicated the customer reported complaint.Visual inspection was performed and the instrument was found to have a broken grip cable at the distal end.The instrument failed mechanical engagement when placed in the system.The broken cable segment that contains the crimp was missing from the distal.However, with the proper use of a stapler sheath, the broken grip cable and crimp would be retained by the stapler sheath.The instrument was found to have a broken chassis.
 
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection surgical procedure, one of the wires was slightly sticking out and the stapler 45 would not engage.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17015751
Report Number2955842-2023-14878
Device Sequence Number6975631
Product Code NAY
UDI-Device Identifier00886874112427
UDI-Public(01)00886874112427(10)T10190522
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470298-14
Device Catalogue Number470298
Device Lot NumberT10190522 0062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2020
Initial Report FDA Received Date05/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown